Alert archive / California / Gale Warnings in 2023
Gale Warning 45, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Nov 14, 2023, 2:18 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2023, 2:18 AM PST (10:18 UTC)
- Expired
- Nov 14, 2023, 7:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
013 WHUS76 KEKA 141018 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 218 AM PST Tue Nov 14 2023 PZZ475-141830- /O.UPG.KEKA.SC.Y.0121.000000T0000Z-231115T1100Z/ /O.NEW.KEKA.GL.W.0045.231114T1018Z-231115T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 218 AM PST Tue Nov 14 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-141830- /O.EXB.KEKA.SC.Y.0123.231114T1700Z-231115T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 218 AM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 9 AM this morning to 3 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-141830- /O.EXT.KEKA.SC.Y.0123.231114T1100Z-231115T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 218 AM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
956 WHUS76 KEKA 141653 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 AM PST Tue Nov 14 2023 PZZ475-150100- /O.CON.KEKA.GL.W.0045.000000T0000Z-231115T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 853 AM PST Tue Nov 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-150100- /O.CON.KEKA.SC.Y.0123.000000T0000Z-231115T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 853 AM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-150100- /O.CON.KEKA.SC.Y.0123.231114T1700Z-231115T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 853 AM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
784 WHUS76 KEKA 142206 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 206 PM PST Tue Nov 14 2023 PZZ475-150615- /O.CON.KEKA.GL.W.0045.000000T0000Z-231115T0300Z/ /O.NEW.KEKA.SE.W.0035.231115T0300Z-231115T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 206 PM PST Tue Nov 14 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 20 to 25 kt with gusts up to 35 kt and seas 10 to 13 feet. For the Hazardous Seas Warning, very steep and hazardous seas 11 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 7 PM PST this evening. For the Hazardous Seas Warning, from 7 PM this evening to 3 AM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-150615- /O.EXT.KEKA.SC.Y.0123.000000T0000Z-231115T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 206 PM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-150615- /O.CON.KEKA.SC.Y.0123.000000T0000Z-231115T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 206 PM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
097 WHUS76 KEKA 150303 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 703 PM PST Tue Nov 14 2023 PZZ475-151100- /O.EXP.KEKA.GL.W.0045.000000T0000Z-231115T0300Z/ /O.CON.KEKA.SE.W.0035.000000T0000Z-231115T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 703 PM PST Tue Nov 14 2023 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY... * WHAT...Very steep and hazardous seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-151115- /O.CON.KEKA.SC.Y.0123.000000T0000Z-231115T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 703 PM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-151115- /O.CON.KEKA.SC.Y.0123.000000T0000Z-231115T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 703 PM PST Tue Nov 14 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 AM PST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 13, 2:32 PM PST, 11 hours 46 minutes earlier.
Area forecast discussion, Nov 13, 2:32 PM PST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
232 PM PST Mon Nov 13 2023
.SYNOPSIS...A brief period of drier conditions is expected this
afternoon and overnight. Late tonight and Tuesday another wave of
showers moves up from the south on the east side of a stalled low
over the eastern Pacific. Tuesday night these showers will
diminish, although periods of light rain will continue through
the week as this low slowly moves east through California.
&&
.DISCUSSION...The upper level low off the coast is continuing to
slowly drop south and is now pulling the front off the coast. This
is bringing southeast winds to much of the area this afternoon.
Late tonight and Tuesday a shortwave rotating around the low is
expected to bring a frontal boundary up from the south and across
the area. Rainfall amounts look to range from a half inch to 1.5
inches. Southeast winds are expected to increase with this frontal
boundary as well. Gusts of 30 to 40 mph are expected on many of
the ridges around the area and along the Mendocino coast. These
southeast winds may diminish the rainfall amounts around Humboldt
bay areas and it may end up lower than expected. The new
deterministic guidance is coming in with only a tenth to a quarter
of an inch in Eureka.
Rain is generally expected to come to an end late Tuesday night or
Wednesday morning. From Wednesday through Friday the upper level
low is expected to site off the coast and spin. Occasional
shortwaves may rotate around it and bring some light rain, but at
this point it is difficult to pinpoint a particular time that this
would happen. Saturday the models are in decent agreement on the
low finally moving through the area and off to the east. This will
likely bring another uptick in showers, but at this time the
rainfall looks fairly minimal. These showers may linger into
Sunday if the low ends up on the slower end of the solutions.
Monday it looks like a ridge will generally start to build in,
although there is still some uncertainty on how quickly this will
occur. The ensemble clusters are in good agreement on the idea of
a ridge building in, but one of the clusters still has some precip
and a weaker ridge lingering Monday. MKK
&&
.AVIATION...Southeasterly winds 1000-2000 AGL will increase late
tonight into Tuesday in advance of a surface front. Based on the
high resolution ensemble, the highest probability (80 to 100%) for
low level wind shear will occur over Mendocino, southern Humboldt
and southern Trinity counties late tonight into Tuesday. Marginal
low level wind shear may also spread northward over the coastal
aerodromes late Tuesday morning into early afternoon. Otherwise,
prevailing VFR conditions with variable mid and high cloud cover
tonight will give-way to rain and MVFR cigs and vsbys on Tuesday.
&&
.MARINE...Surface low pressure west of 130W and SW of Cape Mendocino
will edge eastward tonight. An occluded front will approach from the
SW late tonight into Tuesday morning and bring an increase in
southeasterly and easterly winds. Strongest winds with this storm
are forecast to occur south of Cape Mendocino, primarily over the
outer waters and during the morning hours on Tuesday. Areal coverage
of gusts over 34 kts appears to be borderline for a gale warning at
this time; about 50% for a 3 hour period Tuesday morning. Easterly
and southeasterly winds around 15-25kt will probably spread north of
Cape Mendocino by late morning and early afternoon Tuesday, though
coverage of gusts over 25kt appears no more than 50%.
The surface low outside 130W is forecast to meander westward and
away from the California coast by mid week. This will likely yield
modest E-NE breezes north of Cape Mendocino and E-SE breezes south.
Eventually the low center will drift southward toward southern
California waters by the end of the week. An upstream trough will
move toward the Pac NW by Saturday, followed by a return of high
pressure and N-NW breezes for the remainder of the weekend.
Steep west-northwest mid period swell continued to slowly decay
today with all buoys fluctuating near 10 feet. The swell is forecast
to steadily decline tonight through Tuesday as steeper southerly and
southeasterly waves build, primarily over the outer waters and south
of Cape Mendocino. Otherwise, a mixed bag of short period wave
groups are forecast to persist for the remainder of the week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM Tuesday to 3 AM PST
Wednesday for PZZ455.
Small Craft Advisory until 4 PM PST this afternoon for
PZZ470.
Small Craft Advisory until 3 AM PST Wednesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:06 PM PST | Hazardous Seas Warning | EKA | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.